MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7386-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device is unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
(3/3 reference (b)(4) for related complaints) (documenting third administration set) per complaint form: line was leaking where the tubing inserts into the luer end (the luer locks into the patient's central line).Second unit reported similar problems with the same lot number.Replaced with new lot and no reported issues.Number of units involved in complaint is unknown but more than 2.No injury.
 
Additional Manufacturer Narrative
Device evaluation: the samples consisted of nine units that were returned for investigation.The returned samples were received in unused conditions within the original package.The sample was visually inspected under normal conditions of illumination to detect any condition that could cause the failure mode reported.The sample received was set for leak test using a hydrostat vessel.No leaks were detected in any of the nine units; the complaint was not confirmed.No other analysis was performed.No fault was found with the device as the reported issue/failure mode was not verified or confirmed.No root cause was determined, and no corrective actions were required since the complaint was not confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
CADD
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
unit #8
minneapolis, MN 55442
MDR Report Key15611469
Report Number3012307300-2022-24232
Device Sequence Number7374804
Product Code FPA
UDI-Device Identifier15019517161977
UDI-Public15019517161977
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7386-24
Device Catalogue Number21-7386-24
Device Lot Number4254183
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown